Addiction: Substance Abuse Community
Suboxone cut down
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Suboxone cut down

I know that I should only do this under doctor's supervision but I just wanted to see what some people's opinions would be.  Would it be terrible for me to cut 32mg in have and drop down to 16mg? Will the w/d's be real bad. I've read where some say that it's not bad at all to make that decrease?? Any suggestions....
10 Comments Post a Comment
Blank
3164225_tn?1358976774
I took subs for 3 years but I feel you should probably ask your doctor. I know that could be hard becasue sub docs (Most of them) like to prolong the process to keep the $ rolling in. Pathetic. But either that or wait for someone to come along with more knowledge. 32 mg is ALOTTT!! I believe that cutting wont be so bad but it is up to you. Good luck. How long have you been on them by the way? YOu want to do a sub taper as quickly as possible...
Blank
3092482_tn?1412261602
My doctor wanted me to take a high dose and stay on for  a long-haul, but I didn't follow his advice, whether that is right or wrong. Day 20, no subs. You are on the highest dose possible. My research indicates that you will not have acute symptoms, but I have never taken that much. Most people really notice a difference when they get down to about 4mg, which some believe, is the ceiling dose. You can always take more if it's too much withdrawal for you. I always suggest reading the suboxone/subutex FAQS at the bottom right of this forum. I would probably drop no more than 25% and wait to stabilize IMO. It can take 3 days to notice a reduction. It's not a race, but I understand wanting to get to the finish line as fast as possible. Good luck and keep us posted. I want to know how it goes.
Blank
Avatar_m_tn
I go back to the doc on Fri so I will discuss with him but I think I'm going to cut down to 16mg and see how i feel after 3 days and just go from there.  i will keep you guys posted. thanks for your input, advice, and time. <3
Blank
Avatar_m_tn
I've been on sub since feb 2012...i just don't want to be on this stuff for years...i'm ready to come down at least some....
Blank
Avatar_m_tn
And by the way I am bipolar so I def dont need to be put back into a whirlspin with that either. i feel better than i have in a very long time.  i just simply dnt want to drag the sub thing on forever and ever.  i wish i never would've let that doc put me up to such a high dose.  it really is ridiculous from what i've read about through research.
Blank
Avatar_m_tn
my first sub doctor put me on 16mg to start and suddenly dropped me down to 8mg and i was in w/d.  I found a doc a lot closer to home who ended up weaning me up to 32mg and i felt good there.  but he wants me to stay on that high dose for 18 months or more.  (well he pulled my rx records and saw where i filled a prescription of xanax from my other sub doc and my fam doc in the same month he discharged me after getting me up to 32mg - dropped me which i think is unethical cuz i could die from suddenly stopping that)  That is my dilemma.  So, now i've got to go back to my first doc and explain to him that I haven't been to him b/c it was too far and i didn't have transportation back & forth so i began seing the doctor that was closer to me and he's got me up to 32mg.  My first doc that I go back to friday is going to be suspicious why i'm coming back to him.  i can't tell him the real reason b/c he would probably d/c me too.  that is my dilemma.  This is what I plan to do.  I'm goin to go back to doc 1 and just explain transportation issues and that i liked him much better and want to get back on his treatment plan. That i want to be off this med as soon as i can but under his care/supervision.  Does this sound like what I should do?
Blank
271792_tn?1334983257
I'm a little lost. They brought you up to 32mgs??? WOW, I never heard of that before with Suboxone. First off, 32mgs is the ceiling effect. That is as high as you can go and should be reserved for people who are chronic relapsers and on obscene amount of drugs. Second, the doctor should have used the COWS chart to determine what dose you should be at. This whole thing just sounds crazy and I am concerned for you.

I don't know what the old doctor will do with you. To be honest if I were the doctor and you told me that story I wouldn't believe you. I'm not trying to discourage you but it just sounds like a lie.

I hope this all works out for you hun and you get some doctor to get you into the program who knows what they are doing and can set you up properly. Let us know how you are doing.
Blank
3092482_tn?1412261602
Your plan sounds like it's worth a shot, but always have a back up. Have you tried to come down from 32mg in smaller amounts? There is no medical condition that would increase the amount of sub that high for a long period. I wish doctors would do more research on the drugs they use. It's sad that addicts know more than many, not all, doctors. Your doctor may not believe you, but may not care. Our local doctor will give out meds as long as his little book says he can't get sued. Subs are big money, as are all opiates. If it where me, I would drop the dosage a little every week or so. I would experiment and take as little as possible to stay a little uncomfortable. Subs are sublingual, so they enter the blood fast, if you feel too sick. I would go back to either doctor and get as many as I could to supply a slow taper. I only share this opinion, because it sounds like the doctors in your area are uninformed, as they are in my area. Good luck, at let us know how the 16mg drop works out.
Blank
707563_tn?1395081210
Hi everyone -

Please remember that giving dosing info is not allowed.  Also, before making any changes to a tapering schedule, especially one this big, please talk to your doctor.  Given your other medical condition, you want to make sure that you aren't going to end up feeling worse or doing real harm.

Best wishes,

Emily
Blank
Avatar_m_tn
Well if my doctor that got me up to 32mg won't dose me down what should i do?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_f_tn
Blank
motye51
3092482_tn?1412261602
Blank
weaver71
Other
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
1926359_tn?1331591739
Blank
lulu747
Vancouver
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN